Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: EFFEXOR - what's next Angel Girl

Posted by Snoozy on May 12, 2003, at 14:32:52

In reply to Re: EFFEXOR return, posted by Angel Girl on May 12, 2003, at 4:35:23

Hi Angel Girl -

What other meds have you tried? I take meds for depression, so I don't know what's good for BP-II. What about seeing a neurologist for the tremors? They work with meds like Depakote a lot, maybe they could help you find something to control the tremors or suggest other medications.

I think the sleep mechanism is very sensitive, so hopefully in time your sleep will get better. Up until the past year, I had noticed these sleep cycles I had for quite a while. I would go for a couple of months of sleeping very little, and then for a time I would sleep excessively. It might have balanced out to some degree, but I've been waiting way too long for the insomnia to come back!

I know how frustrating it can be to treat one condition at the expense of another, and to choose which one. The struggle continues......


>
> Snoozy
>
> I used to sleep like a baby BEFORE Effexor. Actually, to be honest, I slept very few hours and was quite satisfied with that. Maybe due to BP-II that I didn't know I had? But even prior to that, I slept a full night's sleep with no problems whatsoever. It seems that my insomnia started the day I started anti-depressants and even though I'm currently not on any ADs, I still wrestle with the problem as you can see by the time of this post. I haven't gotten to sleep yet even though I took my new sleep med. I guess it's safe to say it's not working any better than the last one.
>
> As far as the brain shivers are concerned, they started as my dosage got higher. I can't recall exactly what dosage it was (maybe 150?). I had them all the time, all day long. It was HORRIBLE!!! My famly dr and pdoc understood and accepted them as fact but I once went to the ER because I couldn't take it any longer and they told me that there was no such thing. This was said to me by a pdoc at a psych hospital. Of course, I had a fight with her much to the dismay of my family in the ER. ;) They even continued for a couple of weeks after I was completely off the Effexor.
>
> The tremors got worse as my dosage was increased. As I said before, at times it got almost impossible to eat and signing checks was next to impossible. The only thing that my pdoc suggested was to decrease my dosage down and introduce a different AD to augument the Effexor in hopes that that would help. Of course, it never did. I still have some tremors. It is hard to hold a book still in order to read it. Since I've been off of Effexor for several months, the tremors I'm experiencing now must be from my Depakote, I'm assuming. They are tolerable although embarrassing when people see my hands shaking.
>
> I've been doing pretty good with just the Depakote for my BP-II but lately I've been getting more and more depressed. I've also gained a fair amount of weight so not only am I considering the Effexor XR for the depression, I'm also considering Topomax for the weight gain.
>
> Unfortunately, my body does not do drug changes and/or dosage changes very well at all. So, I think I'll have to make a decision on which one of the issues (weight/depression) needs to be addressed first. Right now I would consider them equal, although the weight gain is also adding to the depression. :(
>
> Angel Girl


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Snoozy thread:13781
URL: http://www.dr-bob.org/babble/20030505/msgs/226127.html